Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 255, NWS Atlanta, GA

June 8, 2025Meriwether County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2025, 6:16 AM EDT for Meriwether County, Troup County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2025, 6:16 AM EDT (10:16 UTC)
Expired
Jun 8, 2025, 6:45 AM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:30 AM EDTTSTM WND DMG4 Ese Abbottsford, GAA tree was downed in the 800 block of Teaver Road.
Jun 8, 6:40 AM EDTTSTM WND DMG3 Wsw Big Springs, GAA tree was downed on Lower Big Springs Road at John Lovelace Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:05 PM EDTSevere Thunderstorm WatchSPC18 days

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WUUS52 KFFC 081016
SVRFFC
GAC199-285-081045-
/O.NEW.KFFC.SV.W.0255.250608T1016Z-250608T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
616 AM EDT Sun Jun 8 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Meriwether County in west central Georgia... 
  Southern Troup County in west central Georgia...

* Until 645 AM EDT.

* At 616 AM EDT, severe thunderstorms were located along a line 
  extending from Baughs Crossroads to near Fredonia, moving east 
  at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  LaGrange, Manchester, West Point, Pine Mountain, Warm Springs, 
  Raleigh, Mountville, Cannonville, Odessadale, State Line Park, 
  Abbottsford, Stovall, Piedmont Heights, Big Springs, Durand, 
  Baughs Crossroads, Harris City, Smiths Crossroad, Long Cane, 
  and Jones Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3304 8487 3299 8467 3285 8458 3284 8471
      3287 8475 3287 8518 3306 8522
TIME...MOT...LOC 1016Z 265DEG 35KT 3289 8502 3299 8533 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Culver
1 follow-up statement
497 
WWUS52 KFFC 081028
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
628 AM EDT Sun Jun 8 2025

GAC199-285-081045-
/O.CON.KFFC.SV.W.0255.000000T0000Z-250608T1045Z/
Meriwether GA-Troup GA-
628 AM EDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTHWESTERN MERIWETHER AND SOUTHERN TROUP COUNTIES...

At 628 AM EDT, severe thunderstorms were located along a line 
extending from near Pine Mountain-Callaway Gardens to Rocky 
Point, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
LaGrange, Manchester, West Point, Pine Mountain, Warm Springs,
Raleigh, Mountville, Cannonville, Odessadale, Stovall, Piedmont
Heights, Big Springs, Durand, Baughs Crossroads, Harris City, Smiths
Crossroad, Long Cane, and Jones Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3304 8487 3299 8467 3285 8458 3284 8471
      3287 8475 3287 8518 3303 8521
TIME...MOT...LOC 1028Z 265DEG 35KT 3290 8490 3300 8521 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Culver

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:47 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 3:47 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
347 AM EDT Sun Jun 8 2025

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 223 AM EDT Sun Jun 8 2025

Key Messages:

 - A few strong to severe thunderstorms may develop late this
   morning through the afternoon primarily across central Georgia,
   with damaging winds being the main threat.

 - Potential for scattered strong to severe thunderstorms on
   Monday across north and central Georgia, with damaging winds
   again being the main threat.

Today will start off with yet another warm and muggy morning
across much of north and central Georgia. Isolated showers and
thunderstorms are already ongoing across NW Georgia but have
remained fairly tame as they are moving through the cold pool left
in the wake of yesterday's storms. Looking further upstream, a
complex of strong to severe storms ongoing across central AL may
be our first concern of the day if it manages to stay together as
it moves into central GA later on this morning. Current thinking
is that this would track into areas along and south of a line from
LaGrange to Macon. Depending on how fast the complex of storms
moves through, additional strong to marginally severe
thunderstorms may develop early this afternoon in east-central
Georgia where sufficient instability would be with diurnal
heating. The primary concern with all storms today would be
damaging wind gusts. Areas to the north of where that line of
storms tracks (most of North GA) may see a few brief showers or
weak thunderstorms today but will otherwise be rain-free.

The rinse and repeat pattern continues as another round of
thunderstorms and severe weather threat will be possible across
the area on Monday. Model guidance has quite a bit of variance on
details, but in general the thinking is that a shortwave and
associated complex of strong thunderstorms developing over the
Southern Plains late tonight will push across the Deep South
during the day on Monday. This system would potentially move into
Georgia during the afternoon hours, coinciding with peak heating
and diurnal instability. The Storm Prediction Center has all of
north and central Georgia in a Slight Risk (Level 2 of 5), with
the primary hazard being damaging wind gusts, though hail up to
quarter size and a brief spin up tornado would also be possible.
Depending on when and where that initial line of storms moves
through, we could see a second round of strong to severe storms
develop or move into the area later on in the evening. Again it is
worth mentioning (as has been the case the past several days),
confidence in the timing and location of this severe threat is
relatively low even though it is only ~24-36 hours out.

Culver

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 223 AM EDT Sun Jun 8 2025

Key Messages:

 - Daily rain and thunder chances peaking each afternoon into the
   evening over the next 7 days.

 - Any storms that form will be capable of frequent lightning,
   gusty winds and producing efficient rainfall supporting the
   potential for localized flooding.

No major updates to the extended forecast compared to the
previous forecast. Diurnally enhanced convection occurring during
the afternoon into the early evening will be the primary theme
over the next 5 to 7 days mirroring the 'summertime-like' pattern
we all know and love...

Showers and storms are likely to be on our doorstep or already
ongoing at the start of the long term period (Monday Night) as a
cold front inches across the Southeast. We'll have to see how far
the boundary makes it through the area, as this will be a primary
focus area for storm development heading into Tuesday. Past
experience suggests this may be in the vicinity of the I-20/I-85
corridor (portions of Central GA). The mid-level trough over the
Great Lakes will also be lifting northeast on Tuesday. Current
long term guidance suggests the frontal boundary will continue
inching south eventually stalling somewhere over Southern GA back
into parts of South AL/North FL. This baroclinic zone, wherever it
sets up will be the main focus for convection through at least
the end of the week. With this update, highest rain and thunder
chances have shifted a little farther south to cover areas largely
south of I-20 through at least Thursday with more isolated to
widely scattered chances to the north. Looking towards the end of
the work week, while too early to discern any specifics, another
midlevel trough tracking eastward across the Southern Plains may
support another round of more widespread showers and storms
heading into the weekend.

Daily rain and thunder chances through the week will peak during
the afternoon and evening. While widespread severe weather is not
anticipated, it is possible that a storm or two could take
advantage of the moist and unstable environment and produce severe
winds and/or some small hail. Widespread flooding is also not
expected to be an issue this week but redevelopment over areas
that have already experienced periods of heavy rainfall may cause
isolated instances of flash and/or nuisance flooding. As a
reminder, any storms that form will be capable of cloud-to-ground
lightning and locally heavy rainfall, so be sure to monitor the
forecast, especially if you have outdoor activities planned or are
traveling in some capacity.

Forecast daytime temperatures start off in the mid 80s (70s in
the northeast GA mountains) and increase a degree or two each day
until we're back in the 80s to near 90 (mid 70s to low 80s in the
northeast GA mountains) by the end of the work week. Overnight
lows remain mild with forecast values in the upper 50s in the
mountains to low 70s across south-central GA.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 141 AM EDT Sun Jun 8 2025

VFR conditions to start the 06Z TAF period across most of the
area, with patches of MVFR-IFR CIGs and VIS. Will have to watch
those closely as they may drift over some sites through the
morning hours. There is also potential for a round of SHRA/TSRA
near ATL sites later on this morning (11-13Z or so), but
confidence in this happening is low. Better chances for SHRA/TSRA
at CSG and MCN mid-morning through the afternoon hours. Winds will
remain primarily SW to W at 3-6 kts before increasing to 8-12 kts
after 15Z with gusts near 20 kts.

//ATL Confidence...06Z Update...
Low confidence on SHRA/TSRA this morning. Medium confidence on
CIGs overall. High confidence on winds.

Culver

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  66  86  68 /  50   0  50  60
Atlanta         84  68  84  68 /  70   0  60  70
Blairsville     81  59  81  61 /  50   0  50  70
Cartersville    86  65  85  65 /  60   0  60  70
Columbus        89  70  86  69 /  80  30  90  80
Gainesville     84  66  84  67 /  50   0  50  60
Macon           89  69  86  69 /  80  20  80  70
Rome            86  64  84  65 /  50   0  60  60
Peachtree City  84  67  84  67 /  70  10  70  70
Vidalia         90  72  87  71 /  70  50  80  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....07
AVIATION...Culver
Hazardous weather outlook, Jun 8, 3:50 AM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
350 AM EDT Sun Jun 8 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
350 AM EDT Sun Jun 8 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Isolated strong to severe thunderstorms are possible this morning
and afternoon, primarily across central Georgia. The primary
hazard would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered strong to severe thunderstorms are possible Monday
across all of north and central Georgia. Primary hazards would be
damaging wind gusts, though quarter size hail and a brief spin up
tornado are also possible.

Daily thunderstorm activity will continue in Georgia through next
Thursday. A limited potential for severe weather will exist each
day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, Jun 8, 12:41 AM EDT, 5 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1241 AM EDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tstm Wnd Dmg     1 W Monroe              33.79N 83.74W
06/07/2025                   Walton             GA   Emergency Mngr

            Tree reported down on a home near
            Mountainview Drive and Forest Lane.

&&
Local storm report, Jun 8, 12:43 AM EDT, 5 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1243 AM EDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Tstm Wnd Dmg     1 NNE Monroe            33.81N 83.70W
06/07/2025                   Walton             GA   Emergency Mngr

            Tree reported down on a home near Hickory
            Drive and Sweetgum Drive.

&&
Local storm report, Jun 8, 12:46 AM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1246 AM EDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     Tstm Wnd Dmg     2 E Monroe              33.80N 83.68W
06/07/2025                   Walton             GA   Emergency Mngr

            Tree reported down on a home near Good Hope
            Road and Young Street.

&&
Local storm report, Jun 8, 1:49 AM EDT, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
149 AM EDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     Tstm Wnd Dmg     1 N Ball Ground         34.35N 84.38W
06/07/2025                   Cherokee           GA   Public

            3 trees snapped and 1 large tree uprooted
            along Old Canton Road.

&&
Local storm report, Jun 8, 2:12 AM EDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
212 AM EDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tstm Wnd Dmg     2 SW Center             34.03N 83.44W
06/07/2025                   Jackson            GA   Emergency Mngr

            Tree down on powerlines near the
            intersection of Jefferson River Road and
            Chandler Bridge Road.

&&
Local storm report, Jun 8, 2:15 AM EDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
215 AM EDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tstm Wnd Dmg     2 NNE Westgate Park     34.03N 83.44W
06/07/2025                   Jackson            GA   Emergency Mngr

            Broken power pole and multiple powerlines
            down near the intersection of Archer School
            Road and Jefferson River Road.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:11 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Troup34 min
Jun 8, 6:31 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Troup29 min
Jun 8, 6:45 AM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether30 min
Jun 8, 6:46 AM EDTSevere Thunderstorm WarningFFCHarris, Muscogee29 min
Jun 8, 6:49 AM EDTSpecial Weather StatementFFCMeriwether, Troup26 min
Jun 8, 7:02 AM EDTSpecial Weather StatementFFCFayette28 min
Jun 8, 7:07 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Muscogee, Talbot38 min
Jun 8, 7:20 AM EDTSpecial Weather StatementFFCChattahoochee, Muscogee25 min
Jun 8, 7:25 AM EDTSpecial Weather StatementFFCNewton, Rockdale35 min
Jun 8, 7:30 AM EDTSpecial Weather StatementFFCTalbot, Taylor, Upson30 min
Jun 8, 7:40 AM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Morgan, Newton, Oconee, Rockdale and 1 more50 min
Jun 8, 7:47 AM EDTSpecial Weather StatementFFCChattahoochee, Marion28 min
Jun 8, 7:57 AM EDTSpecial Weather StatementFFCBibb, Crawford, Monroe, Peach, Taylor33 min
Jun 8, 8:01 AM EDTSpecial Weather StatementFFCClarke, Madison29 min
Jun 8, 8:13 AM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe, Taliaferro, Walton and 1 more17 min
Jun 8, 8:16 AM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Stewart, Webster29 min
Jun 8, 8:26 AM EDTSpecial Weather StatementFFCBibb, Crawford, Jones, Peach, Twiggs34 min
Jun 8, 8:32 AM EDTSpecial Weather StatementFFCGreene, Oglethorpe28 min
Jun 8, 8:48 AM EDTSpecial Weather StatementFFCMacon, Schley, Sumter27 min
Jun 8, 9:00 AM EDTSpecial Weather StatementFFCGreene, Taliaferro30 min
Jun 8, 9:01 AM EDTSpecial Weather StatementFFCWilkes29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.